Thunderstorm Wind, Berrien
- When
- July 5, 6:46 AM EST
- Where
- Berrien County, Bridgman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.933, -86.550
Law enforcement reported trees and power lines down in Bridgman.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 5, 3:15 AM EST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 AM EST SAT JUL 5 2003 AREA OF STORMS REFIRING ALONG OUTFLOW/BOUNDARY BEHIND EARLIER MCS WITH APPROACH OF NEXT IMPULSE ASSOCIATED WITH YET ANOTHER COMPLEX OVER IOWA. OCCASIONAL WORDING IN THE SOUTH AND LIKELY NORTH WITH LOWER POPS BY AFTERNOON AS COMPLEX MOVES EAST. WILL KEEP FLOOD WATCH OVER SOUTHERN CWA UNTIL 4PM EST WITH FLOODING FROM PREVIOUS SYSTEM JUST NOW WINDING DOWN AND MORE RAIN TO COME MAINLY THIS MORNING INTO EARLY AFTERNOON. BOUNDARIES AND HARD TO TIME IMPULSES CONTINUE THROUGH WEEKEND WITH BROAD BRUSH CHC POPS AND WILL HAVE TO LET LATER SHIFTS PUT IN MORE DETAIL. TEMPS A BLEND OF MODELS. EXTENDED DISCUSSION NOT MUCH TO CHANGE AS CONTINUED CHANCE OF THUNDERSTORMS UNTIL MAIN SYSTEM CLEARS LATER WED THEN RIDGING WILL BUILD IN FOR LATE WEEK. AVIATION DISCUSSION FOR 06Z TAFS... CEILINGS SHOULD REMAIN VFR AT BOTH SBN AND FWA. AN MCS IS CURRENTLY OVER IOWA. MODELS SHOWING RAIN ENDING BEFORE MAKING IT INTO INDIANA BUT SHOULD SEE SOME OF THE HIGH CLOUDS FROM IT LATER IN THE MORNING. SHOULD BE SOME FOG AT SBN AND FWA DUE TO RAINFALL THAT OCCURRED AND MODELS SHOW GOOD LOW LEVEL MOISTURE. EXPECT IT TO BE HEAVIER/THICKER AT FWA THAN AT SBN. MODELS ARE SHOWING ANOTHER MCS DEVELOPING TO OUR WEST AND MOVING INTO THE AREA IN THE AFTERNOON AND CEILINGS COULD BE MVFR OR LOWER WITH ANY STORMS THAT PASS OVER THE AIRPORTS. WINDS WILL REMAIN SOUTHWESTERLY. SHOWERS AND STORMS SHOULD BE OUT OF THE AREA BY LATE EVENING AND CEILINGS COME UP A LITTLE BIT. .IWX... IN...FLOOD WATCH FOR TODAY FOR ZONES INZ012>018...INZ020... INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FOR TODAY FOR ZONES OHZ015>016...OHZ024>025. RES/BML
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EST SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE TODAY ALONG AND SOUTH OF US ROUTE 30 AS THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE EAST ACROSS THIS AREA INTO EARLY AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT ACROSS THE ENTIRE REGION AS UPPER LEVEL IMPULSES MOVE ALONG A STALLED BOUNDARY. DAMAGING WINDS AND POSSIBLY SMALL HAIL ARE THE MOST LIKELY THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION ON SUNDAY. DAMAGING WINDS ARE THE MOST LIKELY THREAT AT THIS TIME. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY THROUGH WEDNESDAY BUT THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0133 AM EST SAT JUL 05 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM AUBURN IN WIND DAMAGE
07/04/03 DE KALB TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0913 PM HUNTINGTON IN 0.75 IN HAIL
07/04/03 HUNTINGTON REPORTED BY EMERGENCY
MANAGEMENT.
TENHARMSELPRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0155 AM EST SAT JUL 05 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 2 S UNIONDALE IN FLASH FLOOD
07/04/03 WELLS STREETS FLOODING. UP TO 12
INCHES OF WATER MAKING
ROADS IMPASSABLE.
1100 PM BLUFFTON IN FLASH FLOOD
07/04/03 WELLS WAIST HIGH WATER.
1049 PM BERNE IN FLASH FLOOD
07/04/03 ADAMS STREETS FLOODED. SAND
BAGGING IN RESIDENIAL
AREAS.
0915 PM 12 W ROCHESTER IN WIND DAMAGE
07/04/03 FULTON SEVERAL TREES AND BIG
LIMBS DOWN. REPORTED BY
AMATUER RADIO.
0915 PM AUBURN IN WIND DAMAGE
07/04/03 DE KALB TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0913 PM HUNTINGTON IN 0.75 IN HAIL
07/04/03 HUNTINGTON REPORTED BY EMERGENCY
MANAGEMENT.
0623 PM PORTLAND IN WIND DAMAGE
07/04/03 JAY NUMEROUS TREES DOWN
0623 PM MONTGOMERY MI WIND DAMAGE
07/04/03 HILLSDALE TREES DOWN
0614 PM PENNVILLE IN WIND DAMAGE
07/04/03 JAY NUMEROUS TREES DOWN
0600 PM 2 NW PONETO IN WIND DAMAGE
07/04/03 WELLS SILO DOWN AND ROOF BLOWN
OFF.
0600 PM BLUFFTON IN WIND DAMAGE
07/04/03 WELLS 6 INCH DIAMETER TREE LIMBS
DOWN
0559 PM 4 SSE BRONSON MI WIND DAMAGE
07/04/03 BRANCH TREE DOWN
0559 PM 5 SSE BRONSON MI WIND DAMAGE
07/04/03 BRANCH LARGE TREE LIMB DOWN
0554 PM 3 N PERU IN WIND DAMAGE
07/04/03 MIAMI TREE LIMBS DOWN
0546 PM MARION IN WIND DAMAGE
07/04/03 GRANT TREES AND POWERLINES DOWN
THROUGHOUT THE COUNTY
0543 PM 1 N CONVERSE IN WIND DAMAGE
07/04/03 MIAMI TREE LIMBS DOWN
0542 PM 3 SSW HUNTINGTON IN 60 MPH WIND GUST
07/04/03 HUNTINGTON ESTIMATED BY TRAINED
SPOTTER
0541 PM 1 N CONVERSE IN 80 MPH WIND GUST
07/04/03 MIAMI MEASURED BY TRAINED
SPOTTER
0540 PM MIDDLE POINT OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO 2
STORY HOUSE 2 MI EAST OF
PLUM TREE
0539 PM 7 NNE WARREN IN WIND DAMAGE
07/04/03 HUNTINGTON EXTENSIVE DAMAGE TO POLE
BARN 2 MILES EAST OF PLUM
TREE
0537 PM OHIO CITY OH 60 MPH WIND GUST
07/04/03 VAN WERT ESTIMATED BY TRAINED
SPOTTER
0535 PM 1 S OHIO CITY OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0530 PM WREN OH WIND DAMAGE
07/04/03 VAN WERT LARGE TREE DOWN
0520 PM WARSAW IN 0.75 IN HAIL
07/04/03 KOSCIUSKO
0518 PM 2 NW DECATUR IN 1.50 IN HAIL
07/04/03 ADAMS
0515 PM 1 N DECATUR IN 1.75 IN HAIL
07/04/03 ADAMS
0514 PM 3 W WARSAW IN WIND DAMAGE
07/04/03 KOSCIUSKO 8 INCH DIAMETER TREE LIMB
DOWN
0505 PM LOGANSPORT IN WIND DAMAGE
07/04/03 CASS NUMEROUS TREES AND
POWERLINES DOWN THROUGHOUT
COUNTY
0459 PM CHURUBUSCO IN WIND DAMAGE
07/04/03 WHITLEY NUMEROUS TREES DOWN.
0458 PM 2 N PAULDING OH 0.75 IN HAIL
07/04/03 PAULDING
0455 PM 3 E DENVER IN WIND DAMAGE
07/04/03 MIAMI ROOF BLOWN OFF HOUSE JUST
NORTH OF CHILI
0450 PM COLUMBIA CITY IN 62 MPH WIND GUST
07/04/03 WHITLEY
0449 PM 5 E NEW HAVEN IN 0.75 IN HAIL
07/04/03 ALLEN
0448 PM 2 W PAYNE OH 0.75 IN HAIL
07/04/03 PAULDING
0445 PM COLUMBIA CITY IN 60 MPH WIND GUST
07/04/03 WHITLEY REPORTED BY OFF DUTY NWS
EMPLOYEE
0439 PM 3 N KEWANNA IN WIND DAMAGE
07/04/03 FULTON TREES DOWN IN WESTERN PART
OF COUNTY
0430 PM 9 N FORT WAYNE IN 0.75 IN HAIL
07/04/03 ALLEN
0429 PM 2 N NORTH WEBSTER IN 1.50 IN HAIL
07/04/03 KOSCIUSKO AT NWS OFFICE
0428 PM 7 SE FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN
0428 PM 2 N NORTH WEBSTER IN 1.00 IN HAIL
07/04/03 KOSCIUSKO AT NWS OFFICE
0419 PM 7 N FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN NEAR INTERSECTION OF I-469
AND I-69
0415 PM 8 ESE ARGOS IN 0.75 IN HAIL
07/04/03 MARSHALL GREATER THAN 6 INCH
DIAMETER TREE LIMBS DOWN IN
TIPPECANOE
0414 PM 5 N FORT WAYNE IN 1.00 IN HAIL
07/04/03 ALLEN 1/2 MILE NORTH OF
INTERSECTION OF ROUTE 3 AND
I-69
0409 PM BOURBON IN 0.75 IN HAIL
07/04/03 MARSHALL
0400 PM 5 N ROCHESTER IN WIND DAMAGE
07/04/03 FULTON *** 1 FATAL *** LARGE TREE
FELL ON MOBILE HOME AT CAMP
SHOHOLA.
0344 PM 10 NW ROCHESTER IN WIND DAMAGE
07/04/03 FULTON TREES AND POWERLINES DOWN
IN NORTHWEST PART OF COUNTY
0343 PM 5 NW FORT WAYNE IN 0.75 IN HAIL
07/04/03 ALLEN JUST NORTH OF INTERSECTION
OF US 30 AND I69
TENHARMSELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0326 AM EST SAT JUL 05 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM BUNKER HILL IN FLASH FLOOD
07/05/03 MIAMI EVACUATING TRAILERS AND
HOMES.
0315 AM WABASH IN FLASH FLOOD
07/05/03 WABASH SVERAL FLODED BASEMENTS.
SEVERAL STREETS CLOSED.
REPORTED BY LAW
ENFORCEMENT.
0310 AM MARION IN FLASH FLOOD
07/05/03 GRANT SEVERAL ROADS CLOSED. ONE
HOUSE FLOODED. REPORTED BY
LAW ENFORCEMENT.
TENHARMSELThe Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 11:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees and power lines down in Bridgman.
Law enforcement reported trees and power lines down in Dowagiac.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373512, 5373513.